MAUDE Adverse Event Report: MINC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED

MINC PUMP IN STYLE BREAST PUMP EN ES FR; PUMP, BREAST, POWERED
Lot Number 0000060498
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 11/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including verifying user was using correct kit components; verifying user was washing parts according to instructions for use; verified user was using dry parts when pumping; verifying user was not washing or drying tubing on pump; verified no milk backup occurred; the customer stated she is boiling her kit components and washes after every use.The customer was sent a replacement pump and parts.The return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on 11/21/22, the customer indicated she developed clogged ducts first then the mastitis developed afterwards.She was prescribed cloxacillin and the mastitis is currently resolved.The device was returned with the customer's parts and accessories and was evaluated on 11/30/22.The device was tested with the customer's kit (connectors, membranes and tubing) and the issue of low/no suction was reproduced.The device was tested with a lab kit (connectors, membranes and tubing) and the issue of low/no suction was not reproduced.There was milk residue found on the connectors and membranes of the customer's kit.After cleaning the customer's kit the device still had low suction.Also found during the investigation was the customer's tubing is leaking.Based on the results of our internal investigation (reference number (b)(4)),it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as (b)(4).In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2022, the customer alleged to medela llc while using her pump in style maxflow the vibration was painful and she was unable to fully express her human milk.The customer also alleged she developed mastitis and was prescribed an antibiotic to treat it.

Brand Name
PUMP IN STYLE BREAST PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MINC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
dave kurudza
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key15904264
Report Number1419937-2022-00092
Device Sequence Number6097038
Product Code HGX
UDI-Device Identifier00020451401454
UDI-Public020451401454
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number0000060498
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2022
Distributor Facility Aware Date11/14/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale